×

zbMATH — the first resource for mathematics

Semiclassical spectral instability for non-self-adjoint operators. I: A model. (Instabilité spectrale semiclassique pour des opérateurs non-autoadjoints. I: un modèle.) (French) Zbl 1131.34057
A simple 1-dimensional model problem is discussed and explored. Let \(\partial\) denote 1-dimensional differentiation, then \(-\mathrm{i}\,\partial\) is considered as a selfadjoint operator on the interval \(\left[0,2\pi\right]\) with periodicity boundary conditions. Perturbations associated with this operator of the form \(P=-\mathrm{i}\, h\,\partial+g\left(m\right)\) are considered, where \(g\left(m\right)\) indicates the multiplication operator \(\left(g\left(m\right)f\right)\left(x\right)=g\left(x\right)\, f\left(x\right)\), \(x\in\left[0,2\pi\right]\), for an analytic complex-valued function \(g\) with \(g^{\prime}\) having a nonvanishing imaginary part and \(h\in]0,1]\) is a parameter. Whereas the spectrum of \(-\mathrm{i}\, h\,\partial\) is simply \(\frac{2\pi}{h}\left[\mathbb{Z}\right]\), it is shown that for the perturbed case the eigenvalues of \(P\) are distributed within the semi-classical “pseudo”-spectrum (given as the closure of the range of the semi-classical symbol \(\left(x,\xi\right)\mapsto h\xi+g\left(x\right)\)) according to a two-dimensional Weyl law.

MSC:
34L05 General spectral theory of ordinary differential operators
47E05 General theory of ordinary differential operators (should also be assigned at least one other classification number in Section 47-XX)
34D10 Perturbations of ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] S. Agmon, Lectures on elliptic boundary value problems, (1965), Van Nostrand Zbl0142.37401 MR178246 · Zbl 0142.37401
[2] E. B. Davies, Semiclassical states for Non-Self-Adjoint Schrödinger Operators, Commun. Math. Phys. 200 (1999), 35-41 Zbl0921.47060 MR1671904 · Zbl 0921.47060 · doi:10.1007/s002200050521
[3] N. Burq, M. Zworski, Resonance Expansion, Semi-Classical Propagation 223 (2001), 1-12, Commun. Math. Phys. Zbl1042.81582 MR1860756 · Zbl 1042.81582 · doi:10.1007/s002200100473
[4] E. B. Davies, Pseudospectra of differential operators, J.Operator theory 43 (2000), 243-262 Zbl0998.34067 MR1753408 · Zbl 0998.34067
[5] E. B. Davies, Semigroup growth bounds MR2153147
[6] L. Hörmander, The analysis of Linear Partial Differential Operators, 1-3 (1983-1985), Springer-Verlag, Berlin
[7] B. Ja. Levin, Distribution of Zeros of entire functions, (1964), AMS, Providence Zbl0152.06703 MR156975 · Zbl 0152.06703
[8] S. Reddy, P. Schmid, D. Henningson, Pseudospectra of the Orr-Sommerfeld operator, Siam J. Appl. Math. 53 (1993), 15-45 Zbl0778.34060 MR1202838 · Zbl 0778.34060 · doi:10.1137/0153002
[9] J. Sjöstrand, A. Grigis, Microlocal Analysis for Differential Operators, 196 (1994), Cambridge University press Zbl0804.35001 MR1269107 · Zbl 0804.35001
[10] J. Sjöstrand, M. Dimassi, Spectral Asymptotics in the Semi-Classical Limit, 268 (1999), Cambridge University press Zbl0926.35002 MR1735654 · Zbl 0926.35002
[11] J. Sjöstrand, Singularités analytiques microlocales, Astérisque 95 (1982), Soc. Math. France, Paris Zbl0524.35007 MR699623 · Zbl 0524.35007
[12] J. Sjöstrand, M. Zworski, N. Dencker, Pseudospectra of semiclassical (pseudo-) differential operators, Comm. Pure Appl. Math. 57 (2004), 384-415 Zbl1054.35035 MR2020109 · Zbl 1054.35035 · doi:10.1002/cpa.20004
[13] J. Sjöstrand, Lectures on resonances
[14] S.H. Tang, M. Zworski, Resonance expansion of scattered waves, Comm. Pure Appl. Math. 53 (2000), 1305-1334 Zbl1032.35148 MR1768812 · Zbl 1032.35148 · doi:10.1002/1097-0312(200010)53:10<1305::AID-CPA4>3.0.CO;2-#
[15] E. C. Titchmarsh, The theory of functions, (1939), Oxford University Press, Oxford Zbl65.0302.01 · JFM 65.0302.01
[16] L. N. Trefethen, Pseudospectra of matrices, Numerical analysis 260 (1991), 234-266, Longman Sci. Tech. Zbl0798.15005 MR1177237 · Zbl 0798.15005
[17] L. N. Trefethen, Pseudospectra of linear operators, SIAM 39 (1997), 383-406 Zbl0896.15006 MR1469941 · Zbl 0896.15006 · doi:10.1137/S0036144595295284
[18] L. N. Trefethen, Wave packet Pseudomodes of variable coefficient differential operators, Proceedings of the Royal Society, Series A 461 (2005), 3099-3122 Zbl1206.34109 MR2172219 · Zbl 1206.34109 · doi:10.1098/rspa.2005.1500
[19] M. Zworski, A remark on a paper of E.B. Davies, Proceedings of the AMS 129 (1999), 2955-2957 Zbl0981.35107 MR1840099 · Zbl 0981.35107 · doi:10.1090/S0002-9939-01-05909-3
[20] M. Zworski, Numerical linear algebra and solvability of partial differential equations, Comm. Math. Phys. 229 (2002), 293-307 Zbl1021.35077 MR1923176 · Zbl 1021.35077 · doi:10.1007/s00220-002-0683-6
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.